Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 6, NWS Tallahassee, FL

May 11, 2025Holmes County, Walton County, Florida

NWS Tallahassee, FL issued this flash flood warning at May 11, 2025, 1:22 AM CDT for Holmes County, Walton County, Florida. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2025, 1:22 AM CDT (06:22 UTC)
Expired
May 11, 2025, 9:15 AM CDT
In force
8 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Holmes County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 24 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.4 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

560 
WGUS52 KTAE 110622
FFWTAE
FLC059-131-111415-
/O.NEW.KTAE.FF.W.0006.250511T0622Z-250511T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
222 AM EDT Sun May 11 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Western Holmes County in the panhandle of Florida...
  Walton County in the panhandle of Florida...

* Until 915 AM CDT Sunday.

* At 122 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  De Funiak Springs, Santa Rosa Beach, Eglin Air Force Base, Union, 
  Liberty, Freeport, Paxton, Ponce De Leon, Pleasant Ridge, De 
  Funiak Spring Airport, Rock Hill, Alpine Heights, New Home, 
  Eucheeanna, Argyle, Center Ridge, Piney Grove, Oakwood Hills, Sand 
  Hill and Douglass Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3040 8622 3042 8627 3042 8626 3043 8625
      3031 8599 3049 8614 3048 8614 3045 8639
      3099 8639 3099 8589 3060 8592 3050 8586
      3040 8601 3040 8600 3024 8598 3036 8639
      3040 8639

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:47 AM CDT, 35 minutes earlier.

Area forecast discussion, May 11, 12:47 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
147 AM EDT Sun May 11 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Today through Monday)
Issued at 140 AM EDT Sun May 11 2025

Another round of showers and thunderstorms is expected across the
forecast area today with little change in the synoptic picture.
We'll likely see the heavy rain start in the Florida panhandle and
southeast Alabama this morning, and then expand farther eastward
in the forecast area this afternoon compared to yesterday. Given
the heavy amounts that have already fallen across portions of the
Florida panhandle, southeast Alabama, and southwest Georgia, flash
flooding will an increasing concern today as this round of rain
will fall on soils that are already saturated. A marginal risk of
severe weather also exists today, mainly for isolated damaging
wind gusts, but a tornado or two cannot be ruled out with a warm
front draped across the northern portions of the forecast area,
providing a little extra low level shear.

Additional rounds of showers and thunderstorms are expected
tonight into Monday as the slow moving upper low finally begins to
move out of the picture.

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 140 AM EDT Sun May 11 2025

For the start of the short term Monday night, the upper level
cutoff low will begin to lift north during the day Tuesday. This
will lead to lower precip chances as drier air begins to filter
into the region with westerly flow taking over. Precip on Tuesday
will still be possible in a scattered nature. PoPs will range from
30 to 50 percent, with better chances along the I-75 corridor.
Temperatures for Tuesday will start in the mid 60s and warm to the
low to mid 80s. Tuesday night will again be in the mid 60s.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 140 AM EDT Sun May 11 2025

Heading into midweek, a prominent upper level ridge will be
progressing eastward from the central U.S. with a surface high
settling over the eastern Gulf. This synoptic combination will
inhibit convection for the latter half of this week, and allow for
increasing temperatures. High temperatures following Wednesday
will be in the low to mid-90s, with pockets of upper 90s along the
I-10/I- 75 corridors. It is early in the season for this, and be
mindful that we have to consider the heat index, as it will rise
above 100 degrees for some locations this weekend; yet we should
remain below heat advisory criteria. Morning low temperatures will
be in the upper 60s and low 70s. Showers and thunderstorms may
return this upcoming weekend as convection develops along the
perimeter of the upper level ridge, but it will depend on how far
south it can go as the ridge flattens. PoPs are currently limited
to less than 20% for this upcoming weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 138 AM EDT Sun May 11 2025

An increase in showers and thunderstorms will occur across a
large part of the region this morning and lasting well into the
afternoon. TEMPO IFR or lower conditions can be expected with this
activity. Otherwise, the moist air mass will support long periods
of MVFR ceilings.

&&

.MARINE...
Issued at 140 AM EDT Sun May 11 2025

A low pressure center will meander around the north-central Gulf
Coast and Lower Mississippi Valley through Tuesday. Numerous gusty
thunderstorms will affect the Gulf waters through Sunday night.
The low center will weaken some on Monday and then dissipate over
the course of Tuesday and Wednesday. A subtropical Atlantic ridge
axis will sharpen and expand across South Florida and the
Southeast Gulf on Wednesday and Thursday.

&&

.FIRE WEATHER...
Issued at 140 AM EDT Sun May 11 2025

Wetting rain will preclude fire weather concerns for the next few
days other than high dispersions on Monday.

&&

.HYDROLOGY...
Issued at 140 AM EDT Sun May 11 2025

Flash flooding will continue to be a concern until Monday, and a
Flood Watch remains in effect areawide through midday Monday.

A stalled and meandering low pressure center near the north-
central Gulf Coast has our region in a persistent conveyor belt of
moist southerly flow, bringing up repeated rounds of showers and
thunderstorms. The heaviest rain so far has been over the
Panhandle and southeast Alabama. The next and heaviest round of
rain will move north off the Gulf during late Saturday night into
the early morning hours Sunday and affect the region through early
afternoon Sunday. Localized rain amounts of 2-5 inches are
likely, especially over the Panhandle and southeast Alabama where
the heaviest rain has already occurred since Friday.

Another round of thunderstorms and heavy rain should move north
off the Gulf late Sunday night, focusing more on the Big Bend
region and south Georgia.

The main concerns will be flash flooding. Rivers started this
multi- day wet period running low, and river flooding is unlikely.

Showers and storms will decrease on Tuesday, with hot dry weather
from Wednesday on.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   76  67  83  65 /  90  70  70  20
Panama City   78  69  79  68 /  90  50  60  30
Dothan        76  65  80  62 /  90  60  80  20
Albany        77  66  83  63 /  90  70  80  20
Valdosta      79  67  84  64 /  90  90  70  20
Cross City    79  68  81  65 /  90  80  80  20
Apalachicola  76  71  79  69 /  90  50  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday afternoon for FLZ007>019-027-028-108-
     112-114-115-118-127-128-326-426.

     High Rip Current Risk through late Monday night for FLZ108-112-
     114-115.

GA...Flood Watch through Monday afternoon for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Monday afternoon for ALZ065>069.

GM...Flood Watch through Monday afternoon for GMZ735.

     High Rip Current Risk through late Monday night for GMZ735.

     Small Craft Advisory until 5 PM EDT /4 PM CDT/ this afternoon
     for GMZ751-752-755-770-772-775.

&&

NEAR TERM...DVD
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...DVD
MARINE...Haner
FIRE WEATHER...DVD
HYDROLOGY...Haner

In the hours before

Local storm report, May 10, 9:19 PM CDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1019 PM EDT Sat May 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Marine Tstm Wind 1 E Saint Andrews State 30.13N 85.72W
05/10/2025  M44 MPH          GMZ735             FL   Mesonet

            St. Andrews Bay Weatherflow.

&&

Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:28 AM CDTSpecial Marine WarningTAE92 min
May 11, 4:56 AM CDTFlash Flood WarningTAEBay, Holmes, Jackson, Walton, Washington5 hr
May 11, 5:33 AM CDTSpecial Marine WarningTAE57 min
May 11, 7:07 AM CDTSpecial Marine WarningTAE78 min
May 11, 7:49 AM CDTSpecial Weather StatementTAEBay26 min
May 11, 8:13 AM CDTSpecial Weather StatementTAEWakulla47 min
May 11, 8:26 AM CDTSpecial Marine WarningTAE64 min
May 11, 8:36 AM CDTSevere Thunderstorm WarningTAELeon, Wakulla24 min
May 11, 8:58 AM CDTSpecial Weather StatementTAELeon47 min
May 11, 9:13 AM CDTSpecial Weather StatementTAETaylor32 min
May 11, 9:48 AM CDTSpecial Weather StatementTAEBay42 min
May 11, 6:48 PM CDTSpecial Marine WarningTAE57 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.